MAUDE Adverse Event Report: ALPHATEC SPINE INC WIDE SCREW EXTENDER (STAINLESS STEEL); LXH

ALPHATEC SPINE INC WIDE SCREW EXTENDER (STAINLESS STEEL); LXH
Model Number 73779
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation of the returned instrument found no manufacturing, processing or design related irregularities.The instrument was found to be properly manufactured and released in accordance with the device master record.A previous investigation found that the failure mode observed in this type of event, is due to imparting excessive torsional loads to the mating instrument (reducer) during the rod reduction maneuver.Excessive load can be applied due to a tolerance gap condition between the reducer and extenders.The over-torque observation was corroborated by the two design interface analyses (dias) that were performed on the reducer/screw extender interfaces.
 
Event or Problem Description
One tab broke off both screw extenders during use.

Brand Name
WIDE SCREW EXTENDER (STAINLESS STEEL)
Common Device Name
LXH
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key9163336
Report Number2027467-2019-00051
Device Sequence Number13994873
Product Code LXH
UDI-Device Identifier00840967192970
UDI-Public(01)00840967192970(10)6799901
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number73779
Device Catalogue Number73779
Device Lot Number6799901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/10/2019
Initial Report FDA Received Date10/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;